MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Model Number 4002C1557
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using a penumbra coil 400 (pc400) and a px slim delivery microcatheter (px slim).During the procedure, the physician advanced a pc400 through a px slim.However, it was noticed under fluoroscopy that the pc400 did not exist through the distal tip of the px slim.Therefore, the physician removed the pc400 and re-sheathed it.Afterwards, on the back table, the physician attempted to advance the pc400 but only the pusher assembly of the pc400 was found.The procedure was completed using another pc400.There was no report of adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned pc400 revealed that the pull wire was advanced distal to the pusher assembly ddt.If the device is forcefully advanced against resistance, damage such as this may occur.This damage likely contributed to the embolization coil to detach from the pusher assembly during the procedure.The detached embolization coil was not returned for evaluation.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text: placeholder.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11935420
Report Number3005168196-2021-01245
Device Sequence Number16984887
Product Code HCG
UDI-Device Identifier00814548010700
UDI-Public00814548010700
Combination Product (Y/N)Y
Initial Reporter CountryCO
PMA/510(K) Number
K170852
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2025
Device Model Number4002C1557
Device Catalogue Number4002C1557
Device Lot NumberC24336
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/10/2021
Supplement Date Received by Manufacturer06/16/2021
Initial Report FDA Received Date06/03/2021
Supplement Report FDA Received Date06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR
Date Report Sent to FDA01/01/2005